Alert archive / North Dakota / Winter Storm Watches in 2021

Winter Storm Watch 1, NWS Bismarck, ND

December 3, 202113 counties in North Dakota

NWS Bismarck, ND issued this winter storm watch at Dec 3, 2021, 4:03 AM CST for 13 counties in North Dakota. It took effect at Dec 4, 2021, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 3, 2021, 4:03 AM CST (10:03 UTC)
In effect from
Dec 4, 2021, 12:00 PM CST
Expired
Dec 4, 2021, 4:39 AM CST
In force
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 23 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2021-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2021-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 579 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
579 m²/s²
0-3 km storm-relative helicity
588 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

289 
WWUS43 KBIS 031003
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
403 AM CST Fri Dec 3 2021

NDZ001>003-009>011-021-031815-
/O.NEW.KBIS.WS.A.0001.211204T1800Z-211206T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-
Including the cities of Parshall, Columbus, New Town, Stanley,
Wilton, Glenburn, Underwood, Sherwood, Minot, Portal, Lignite,
Mohall, Powers Lake, Crosby, Williston, Garrison, Turtle Lake,
Washburn, and Bowbells
403 AM CST Fri Dec 3 2021

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations between 4 and 
  7 inches possible. Higher amounts possible within heavier snow 
  bands. Winds could gust as high as 35 mph.

* WHERE...Portions of northwest and central North Dakota.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

NDZ004-005-012-013-022-023-025-031815-
/O.NEW.KBIS.WS.A.0001.211204T2100Z-211206T0000Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-
Including the cities of Rugby, Goodrich, Shell Valley, Fessenden,
Harvey, Rolette, Dunseith, Rolla, St. John, Velva, Drake,
Carrington, Mcclusky, Towner, and Bottineau
403 AM CST Fri Dec 3 2021

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations between 4 and 
  7 inches possible. Higher amounts possible within heavier snow 
  bands. Winds could gust as high as 35 mph.

* WHERE...Portions of central and northeast North Dakota.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

Heinert
4 follow-up statements
373 
WWUS43 KBIS 031741
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1141 AM CST Fri Dec 3 2021

NDZ001>003-009>011-021-040145-
/O.CON.KBIS.WS.A.0001.211204T1800Z-211206T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-
Including the cities of Parshall, Columbus, New Town, Stanley,
Wilton, Glenburn, Underwood, Sherwood, Minot, Portal, Lignite,
Mohall, Powers Lake, Crosby, Williston, Garrison, Turtle Lake,
Washburn, and Bowbells
1141 AM CST Fri Dec 3 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SUNDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations between 4 and 
  7 inches possible. Higher amounts possible within heavier snow 
  bands. Winds could gust as high as 35 mph.

* WHERE...Portions of northwest and central North Dakota.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

NDZ004-005-012-013-022-023-025-040145-
/O.CON.KBIS.WS.A.0001.211204T2100Z-211206T0000Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-
Including the cities of Rugby, Goodrich, Shell Valley, Fessenden,
Harvey, Rolette, Dunseith, Rolla, St. John, Velva, Drake,
Carrington, Mcclusky, Towner, and Bottineau
1141 AM CST Fri Dec 3 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SUNDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations between 4 and 
  7 inches possible. Higher amounts possible within heavier snow 
  bands. Winds could gust as high as 35 mph.

* WHERE...Portions of central and northeast North Dakota.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

Edwards
081 
WWUS43 KBIS 032023
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
223 PM CST Fri Dec 3 2021

NDZ001>003-009>011-021-040430-
/O.CON.KBIS.WS.A.0001.211204T1800Z-211206T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-
Including the cities of Parshall, Columbus, New Town, Stanley,
Wilton, Glenburn, Underwood, Sherwood, Minot, Portal, Lignite,
Mohall, Powers Lake, Crosby, Williston, Garrison, Turtle Lake,
Washburn, and Bowbells
223 PM CST Fri Dec 3 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SUNDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations between 4 and 
  7 inches possible. Higher amounts possible within heavier snow 
  bands. Winds could gust as high as 35 mph.

* WHERE...Portions of northwest and central North Dakota.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

NDZ004-005-012-013-022-023-025-040430-
/O.CON.KBIS.WS.A.0001.211204T2100Z-211206T0000Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-
Including the cities of Rugby, Goodrich, Shell Valley, Fessenden,
Harvey, Rolette, Dunseith, Rolla, St. John, Velva, Drake,
Carrington, Mcclusky, Towner, and Bottineau
223 PM CST Fri Dec 3 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SUNDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations between 4 and 
  7 inches possible. Higher amounts possible within heavier snow 
  bands. Winds could gust as high as 35 mph.

* WHERE...Portions of central and northeast North Dakota.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

Edwards
318 
WWUS43 KBIS 040318
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
918 PM CST Fri Dec 3 2021

NDZ037-041130-
/O.EXA.KBIS.WS.A.0001.211204T2100Z-211206T0000Z/
Stutsman-
Including the cities of Jamestown
918 PM CST Fri Dec 3 2021

...WINTER STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations between 3 and 
  6 inches possible. Winds could gust as high as 45 mph.

* WHERE...Stutsman County.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

NDZ001>003-009>011-021-041130-
/O.CON.KBIS.WS.A.0001.211204T1800Z-211206T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-
Including the cities of Parshall, Columbus, New Town, Stanley,
Wilton, Glenburn, Underwood, Sherwood, Minot, Portal, Lignite,
Mohall, Powers Lake, Crosby, Williston, Garrison, Turtle Lake,
Washburn, and Bowbells
918 PM CST Fri Dec 3 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SUNDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations between 4 and 
  7 inches possible. Higher amounts possible within heavier snow 
  bands. Winds could gust as high as 40 mph.

* WHERE...Portions of northwest and central North Dakota.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

NDZ004-005-012-013-022-023-025-041130-
/O.CON.KBIS.WS.A.0001.211204T2100Z-211206T0000Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-
Including the cities of Rugby, Goodrich, Shell Valley, Fessenden,
Harvey, Rolette, Dunseith, Rolla, St. John, Velva, Drake,
Carrington, Mcclusky, Towner, and Bottineau
918 PM CST Fri Dec 3 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SUNDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations between 4 and 
  7 inches possible. Higher amounts possible within heavier snow 
  bands. Winds could gust as high as 40 mph.

* WHERE...Portions of central and northeast North Dakota.

* WHEN...From Saturday afternoon through Sunday afternoon.

* IMPACTS...Travel could be very difficult. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

Hollan
351 
WWUS43 KBIS 041039
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
439 AM CST Sat Dec 4 2021

NDZ001>003-009>011-041845-
/O.UPG.KBIS.WS.A.0001.211204T1800Z-211206T0000Z/
/O.NEW.KBIS.WS.W.0002.211204T2100Z-211206T0000Z/
Divide-Burke-Renville-Williams-Mountrail-Ward-
Including the cities of Parshall, Columbus, New Town, Stanley,
Glenburn, Sherwood, Minot, Portal, Lignite, Mohall, Powers Lake,
Crosby, Williston, and Bowbells
439 AM CST Sat Dec 4 2021

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM 
CST SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 4 and 
  7 inches. Winds gusting as high as 40 mph late Saturday night 
  through Sunday, creating area of blowing and drifting snow.

* WHERE...Northwest and portions of north central North Dakota.

* WHEN...From 3 PM this afternoon to 6 PM CST Sunday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions can 
be obtained by calling 5 1 1.

&&

$$

NDZ004-005-012-013-041845-
/O.UPG.KBIS.WS.A.0001.211204T2100Z-211206T0000Z/
/O.NEW.KBIS.WS.W.0002.211204T2100Z-211206T0000Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Rugby, Shell Valley, Rolette, Dunseith,
Rolla, St. John, Velva, Drake, Towner, and Bottineau
439 AM CST Sat Dec 4 2021

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST 
SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 5 and 
  7 inches. Winds gusting as high as 40 mph Sunday, creating area of 
  blowing and drifting snow.

* WHERE...Portions of north central and northeast North Dakota.

* WHEN...From 6 PM this evening to 6 PM CST Sunday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions can 
be obtained by calling 5 1 1.

&&

$$

NDZ021-041845-
/O.UPG.KBIS.WS.A.0001.211204T1800Z-211206T0000Z/
/O.NEW.KBIS.WW.Y.0009.211204T2100Z-211206T0000Z/
McLean-
Including the cities of Turtle Lake, Wilton, Washburn, Garrison,
and Underwood
439 AM CST Sat Dec 4 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 
PM CST SUNDAY...

* WHAT...Snow expected. Total snow accumulations between 3 and 5 
  inches. Winds gusting as high as 45 mph late Saturday night 
  through Sunday, creating area of blowing and drifting snow.

* WHERE...McLean County.

* WHEN...From 3 PM this afternoon to 6 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ022-023-025-037-041845-
/O.UPG.KBIS.WS.A.0001.211204T2100Z-211206T0000Z/
/O.NEW.KBIS.WW.Y.0009.211204T2200Z-211206T0000Z/
Sheridan-Wells-Foster-Stutsman-
Including the cities of Goodrich, Fessenden, Carrington,
Jamestown, Mcclusky, and Harvey
439 AM CST Sat Dec 4 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 
PM CST SUNDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 5 
  inches. Winds gusting as high as 50 mph Sunday, creating area of 
  blowing and drifting snow.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...From 4 PM this afternoon to 6 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ017>020-041845-
/O.NEW.KBIS.WW.Y.0009.211204T2100Z-211206T0000Z/
McKenzie-Dunn-Mercer-Oliver-
Including the cities of Watford City, Halliday, Center, Hazen,
Killdeer, and Beulah
439 AM CST Sat Dec 4 2021 /339 AM MST Sat Dec 4 2021/

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM CST /2 PM MST/ THIS 
AFTERNOON TO 6 PM CST /5 PM MST/ SUNDAY...

* WHAT...Snow expected. Total snow accumulations between 3 and 5 
  inches. Winds gusting as high as 45 mph late Saturday night 
  through Sunday, creating area of blowing and drifting snow.

* WHERE...McKenzie, Mercer, Oliver and Dunn Counties.

* WHEN...From 3 PM CST /2 PM MST/ this afternoon to 6 PM CST /5 PM 
  MST/ Sunday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

NDZ035-036-041845-
/O.NEW.KBIS.WW.Y.0009.211204T2200Z-211206T0000Z/
Burleigh-Kidder-
Including the cities of Bismarck, Steele, and Tappen
439 AM CST Sat Dec 4 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 
PM CST SUNDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 5 
  inches. Winds gusting as high as 50 mph Sunday, creating area of 
  blowing and drifting snow.

* WHERE...Burleigh and Kidder Counties.

* WHEN...From 4 PM this afternoon to 6 PM CST Sunday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing snow 
  could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions can be obtained by calling 5 1 1.

&&

$$

Heinert

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter storm watch went out at Dec 3, 4:03 AM CST, 0 minutes earlier.

Area forecast discussion, Dec 3, 4:03 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
403 AM CST Fri Dec 3 2021

.SHORT TERM...(Today and tonight)
Issued at 345 AM CST Fri Dec 3 2021

Forecast highlights in the short term period will be cooler
temperatures along with light snow starting to develop across the
southwest and far south central later tonight.

Currently, embedded wave exiting off to our east with sfc high
pressure building eastward into the region. Surface cold front
slowly pushing southeast across western and central North Dakota
early this morning, with a period of gusty northwest winds
developing along and behind the FROPA. Area of low clouds also
pushing southeast with the front, with areas of fog ahead of the
front.

Fog and low clouds will continue to advect south/southeast this
morning. A period of low visibility can be expected with the fog,
lasting a couple of hours until northwest winds increase with the
frontal passage, scouring out the fog and improving visibility
north to south.

As the surface high continues to build east, cloud cover is
expected to decreasing later this morning, before increasing again
across the west this afternoon. Colder air filtering in behind
this morning's cold front will see much cooler temperatures than
what we've seen lately, though also much closer to normal values
for early December, with highs generally in the 30s most areas,
to around 40 closer to the South Dakota border area. Breezy as
well today for all but the southwest quarter of the state, with
the stronger winds north and east where pressure rises will be
higher.

Surface high pressure slowly drifts east across the Dakotas
tonight. This results in winds tapering off though cloud cover
will be on the increase ahead of a potent embedded wave that is
expected to take shape off to our west Sat morning. Overnight lows
tonight forecast to range mainly in the 20s.

Chances for snow will increase after midnight southwest into far
south central as a lead embedded wave moves across central Montana
and we see increasing isentropic lift across our south. This will
have to overcome a dry boundary layer though before reaching the
surface, thus kept POPs on the lower end.

.LONG TERM...(Saturday through Thursday)
Issued at 345 AM CST Fri Dec 3 2021

Accumulating snowfall from Saturday morning through Sunday morning
will remain the main highlight for the long term forecast period.

Strong S/WV will move into the Pacific Northwest Saturday morning,
then will quickly push east into the Montana Rockies Sat
afternoon. In response, low pressure develops under the influence
of the right entrance region of one upper level jet streak and
the left exit region of another to our west. As this occurs,
precipitation in the form of snow will increase across the parts
of the west and far south central Saturday morning, then will
spread north and east through the day and night as the low
approaches the Montana/North Dakota border towards Saturday
evening.

Models remain in great agreement on the dynamics of this system:
strong frontogenesis to the north and northwest of the low
overlapping strong upper level Q-vector divergence and steep
midlevel lapse rates. This continues to strongly suggest a classic
heavy banded snowfall scenario somewhere across northern or
central North Dakota. Along and south of this frontogenetical
band, some negative EPV is also likely so a convective element may
present itself as well.

There remains some uncertainty regarding where the heavier snow
band(s) will set up, which is normal in these scenarios. GEFs and
Canadian ensembles for 3+ and 6+ inches of snow favor areas north
of I94 to near the Canadian border, while the EC ensemble is
farther north favoring the Highway 2 corridor and points north.
Latest high res guidance is closer to the EC, granted this is at
the end of their temporal guidance. While the northern third of
the state is still most favored for the heaviest snowfall, we
cannot yet rule out a further south solution, though the expected
band of snow does appear to lift rather quickly to the north
before stalling across my northern 3 tier counties favoring the
farther north scenario. If anything from recent guidance, the
northern half of the James Valley looks to have the better chances
for heavier snow for areas more south.

Expect moderate to heavy snowfall to develop wherever the band
does setup. Several inches of snow are possible under this band
and areas under the heaviest part are likely to see 6 or more
inches before the low moves out. In coordination with offices
across North Dakota and Minnesota as well as WPC, we opted to
issue a Winter Storm Watch for those areas most favored with
latest model output and also considering past trends. The watch
across our area will include all locations north of the Missouri
River/Lake Sakakawea and through the Devils Lake basin. Will also
extend the Special Weather Statement for areas south of the watch
to the I94 Corridor for the potential of moderate to heavy snow.
Will start watch across the northwest at 18Z Sat, and the rest of
the aforementioned areas at 21Z for now.

Strong winds will materialize as the sfc low moves across the
region, increasing out of the north/northwest and become gusty
later Saturday night into Sunday. Some lingering light wrap
around snow will also be possible Sunday. Any fresh snow that has
fallen or is still falling will blow around, causing visibility
reductions and drifting snow. Thus we opted for the Winter Storm
Watch to extend through Sunday afternoon for this potential.

A strong push of cold air is expected Sunday night in the wake of
this system, resulting in very cold temperatures with forecast
lows Sunday night/Mon AM ranging from the double digits below
zero north to the single digits above south. Wind chills are
forecast to fall to near 25 below early Monday morning. Daytime
highs Monday will be cold, and will struggle to rise much above
zero northeast, and maybe into the lower 20s southwest. Another
frigid night is also expected Monday night, especially north and
east.

The remainder of the week will be active, with several waves
moving through the region bringing additional chances for
precipiation. We look to moderate a bit in regards to
temperatures towards mid-week, followed by colder air later in the
week as a long wave trough moves across central North America.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 125 AM CST Fri Dec 3 2021

A cold front moving from northwest to southeast across North
Dakota early this Friday morning will bring areas of MVFR
ceilings and gusty northwest winds. Pockets of IFR cigs along with
low visibility in fog also possible. Improving conditions are
expected during the day Friday.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Saturday afternoon through Sunday
afternoon for NDZ001>003-009>011-021.

Winter Storm Watch from Saturday afternoon through Sunday
afternoon for NDZ004-005-012-013-022-023-025.

&&

SHORT TERM...NH
LONG TERM...NH
AVIATION...NH
Hazardous weather outlook, Dec 3, 1:25 AM CST, 2 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
125 AM CST Fri Dec 3 2021

NDZ001>005-009>013-017>023-025-031>037-040730-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-
125 AM CST Fri Dec 3 2021 /1225 AM MST Fri Dec 3 2021/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Accumulating snowfall is becoming increasingly likely across
northern and central North Dakota Saturday morning through Sunday
morning. Most areas along and north of Interstate 94 have a chance
of receiving a few inches of snow. But a narrower band of
moderate to heavy snow could bring snow accumulations of 6 inches
or greater to some locations. At this time, the heaviest snow is
favored over north central North Dakota, but the exact placement
of the heavier snow band remains highly uncertain.

Keep up to date with the latest forecast and possible weather
headlines at www.weather.gov/bis.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snow amounts to the National
Weather Service via social media or by calling 1-800-247-0212.

NDZ040>048-050-051-040730-
Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
125 AM CST Fri Dec 3 2021 /1225 AM MST Fri Dec 3 2021/

This Hazardous Weather Outlook is for portions of south central
North Dakota, southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong northwest winds gusting to 45 mph are possible on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Winter Storm Watches in North Dakota, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.